Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 114, NWS Philadelphia/Mount Holly

June 30, 2025Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 30, 2025, 7:30 PM EDT for Carbon County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2025, 7:30 PM EDT (23:30 UTC)
Expired
Jun 30, 2025, 8:03 PM EDT
In force
33 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Carbon County, PA

The radar

The Binghamton radar (KBGM), 141 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

090 
WUUS51 KPHI 302330
SVRPHI
PAC025-010015-
/O.NEW.KPHI.SV.W.0114.250630T2330Z-250701T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
730 PM EDT Mon Jun 30 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Southwestern Carbon County in northeastern Pennsylvania...

* Until 815 PM EDT.

* At 730 PM EDT, a severe thunderstorm was located over Hometown, or
  over Tamaqua, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Wind damage to 
           roofs, siding, trees, and power lines is possible.

* Locations impacted include...
  Jim Thorpe, Nesquehoning, Weatherly, Christmans, Lansford, Summit
  Hill, Beaver Meadows, and Tresckow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

&&

LAT...LON 4098 7563 4080 7586 4083 7590 4091 7599
      4098 7582 4098 7580 4101 7573 4103 7573
TIME...MOT...LOC 2330Z 222DEG 21KT 4082 7599 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
3 follow-up statements
843 
WWUS51 KPHI 302342
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
742 PM EDT Mon Jun 30 2025

PAC025-010015-
/O.CON.KPHI.SV.W.0114.000000T0000Z-250701T0015Z/
Carbon PA-
742 PM EDT Mon Jun 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN CARBON COUNTY...

At 742 PM EDT, a severe thunderstorm was located near Mcadoo, or near
Tamaqua, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Jim Thorpe, Nesquehoning, Weatherly, Christmans, Lansford, Summit
Hill, Beaver Meadows, and Tresckow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

&&

LAT...LON 4098 7563 4080 7586 4083 7590 4091 7599
      4098 7582 4098 7580 4101 7573 4103 7573
TIME...MOT...LOC 2342Z 222DEG 21KT 4087 7593 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
761 
WWUS51 KPHI 302353
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
753 PM EDT Mon Jun 30 2025

PAC025-010015-
/O.CON.KPHI.SV.W.0114.000000T0000Z-250701T0015Z/
Carbon PA-
753 PM EDT Mon Jun 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN CARBON COUNTY...

At 753 PM EDT, a severe thunderstorm was located over Weatherly, or
near Hazleton, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Nesquehoning, Weatherly, and Beaver Meadows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4098 7563 4085 7584 4093 7594 4098 7582
      4098 7580 4101 7573 4103 7573
TIME...MOT...LOC 2353Z 221DEG 22KT 4093 7586 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
141 
WWUS51 KPHI 010003
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
803 PM EDT Mon Jun 30 2025

PAC025-010013-
/O.CAN.KPHI.SV.W.0114.000000T0000Z-250701T0015Z/
Carbon PA-
803 PM EDT Mon Jun 30 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARBON COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has weakened and 
moved out of the warned area. Therefore, the warning has been 
cancelled.  However gusty winds and heavy rain are still possible 
with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mount Holly NJ.

LAT...LON 4098 7563 4085 7584 4093 7594 4098 7582
      4098 7580 4101 7573 4103 7573
TIME...MOT...LOC 0000Z 222DEG 21KT 4097 7581 

$$

Staarmann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:55 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 30, 4:55 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
455 PM EDT Mon Jun 30 2025

.SYNOPSIS...
The stalled front across the southern half of the region will
slowly return northward as a warm front through tonight
followed by a cold front later Tuesday. High pressure builds
closer later Wednesday into Thursday before settling over our
area on Friday and into the weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
Ongoing thunderstorms will continue to bring an isolated severe threat
for damaging wind gusts and localized flash flooding. The main
line of convection stretches across the I-195 corridor in New
Jersey into the Lehigh Valley and Poconos. This line continues
to slowly move northward towards an advancing warm front across
the I-80 corridor. Storms overall have been very slow-moving,
contributing to the localized flash flooding concerns.
Additionally, residual outflow boundaries have been resulting in
further convective development south of the main line of storms
where some backbuilding has been occurring as well. The current
forecast thinking is that these storms will persist through the
rest of the afternoon and into the early evening. This initial
round of storms is expected to diminish with the loss of daytime
heating, but a second, less impactful round of showers and
thunderstorms may arrive overnight as a weak shortwave trough
moves overhead tonight, providing weak forcing to help sustain
convection. This second round would carry a lower severe threat,
but still could see some localized flooding in areas already
soaked from the storms earlier in the afternoon. Second round of
convection may continue into early Wednesday morning, but there
remains a bit of uncertainty with that.

The silver-lining is that the rain-cooled air from the
afternoon storms have allowed us to cancel the Heat Advisory
that was previously in effect across the urban corridor. Lows
tonight will be in the upper 60s to upper 70s.

For Tuesday, with the warm front well north of the region and
the entire forecast area in the warm sector, another round of
severe thunderstorms and flash flooding is expected. In the
upper levels, an upper-level trough is forecast to shift
eastward and amplify some as it overspreads the Northeast and
Mid-Atlantic. This will drive a cold front across our region
later Tuesday.

In terms of the set-up for the second half of Tuesday, shear
will be more notable, around 30 kts of deep layer shear (0-6km).
Also, highs in the upper 80s to low 90s with dew points in the
low to mid 70s will provide an environment for growing
instability ahead of the cold front, with MUCAPE values likely reaching
3000J/kg. At this time, there is still some uncertainty on how
well the shear and areas of higher CAPE overlap along with the
timing of the cold front. Another uncertainty is the
possibility of morning convection. If lingering early morning
convection remains more widespread and takes longer to dissipate
and clouds linger longer, this will have impacts on how well we
destabilize before the cold front. Right now, the morning
activity looks to be done by the mid-morning hours of Tuesday
with enough time to get moderate instability. The latest severe
weather outlook continues with a Slight (2/5) risk for most of
our area with the remainder of the area (Poconos and coastal
strip) in a Marginal (1/5) risk. The primary threat will be
damaging wind gusts.

One other key impact point for Tuesday is a flash flooding threat.
Most of the area is in a Slight (2/4) Risk for excessive
rainfall with the Poconos and high elevations of northwest NJ in
a Marginal (1/4) Risk. PWAT values will rise
to 2-2.5 inches with warm cloud depth of 10-12 kft, so the
signal is there for the convection to be sufficient rainfall
producers. The good news is that the convection will be moving
but any training of showers or thunderstorms could lead to
increased concern for localized flash flooding. There is also a
signal for some frontogenetic forcing with the cold front which
could also enhance the precipitation rates with the convection.

While heat index values will be in the upper 90s Tuesday across
the Philly Metro, the criteria for a Heat Advisory changes on
July 1st to a heat index of 100 to 104 degrees for two
consecutive hours. A few locations near Philly may touch a 100
heat index, but it is not forecast to be widespread enough at
this time to warrant a heat advisory.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The severe threat looks to come to an end around 00Z-03Z Wednesday,
but given the front slowing down Tuesday night, it is still near the
coastal areas by Wednesday morning. This will continue to lead to
the potential for lingering coverage of some showers or an isolated
rumble of thunder through Tuesday night into Wednesday morning. Lows
Tuesday night are in the mid 60s to low 70s.

Heading into Wednesday, our Tuesday cold front should be south and
east of our area by midday, and while temperatures do not look to
drop much, the dew points are forecast to lower some in the wake of
the cold front. Despite the presence of the upper-level trough, less
in the way of deeper moisture should keep the instability lower as
well. Given surface high pressure building closer to our area with
time, the chance for any showers and thunderstorms at this time is
little to none for the remainder of Wednesday into Wednesday night.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
The upper level trough looks to become reinforced as it remains
across much of the Northeast through the end of the work week before
moving offshore over the weekend. At the surface, a high pressure
system continues to build in Thursday before settling over our area
on Friday and Saturday and moving offshore on Sunday.

While high pressure will be increasingly in control, a weak cold
front looks to sink southward during the afternoon and evening on
Thursday. This cold front looks to set off some showers and maybe an
isolated thunderstorm for areas near and NW of I-78. The remainder
of the forecast looks dry until Sunday when the high moves offshore.

Daytime temperatures in the 80s for most through Saturday, with
temperatures look to warm closer to 90 on Sunday. Dew points are
forecast to be in the low to mid 60s before increasing to around 70
on Sunday. Overall, the most pleasant day does look to be Friday
which should make for a nice forecast for the 4th of July.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of today...Mostly VFR, but ongoing scattered showers and
thunderstorms (40-60%) could bring periods of restrictions to
all terminals. Storms will be scattered, but slow-moving, thus
restrictions may last a bit longer than a standard thunderstorm
should there be one. Moderate confidence.

Tonight...Primarily VFR. Restrictions possible though with
scattered showers and thunderstorms (40-60%). Winds remaining
out of the south around 5-10 knots. Moderate confidence.

Tuesday...VFR to start. Restrictions likely with thunderstorms
in the afternoon (60-80%). Winds from the southwest around 10
kts gusting to 15 kts. Higher gusts possible in thunderstorms.
Moderate confidence.

Outlook...

Tuesday Night...Restrictions likely (40-60%) with showers and
thunderstorms moving through.

Wednesday through Saturday...VFR. No significant weather.

&&

.MARINE...
SCA conditions build overnight and into Tuesday. Seas 3-4 feet
tonight build to 3-5 feet early Tuesday morning across the
southern waters and spread north. Seas expected to be 4-6 feet
by Tuesday afternoon. South-southwest winds 15-20 kts tonight
build to 20-25 kts in the afternoon.

Outlook...

Tuesday night...SCA conditions continue through 06Z.

Wednesday into Saturday...Sub-SCA conditions expected.

Rip Currents...

On Tuesday, winds turn more south-southwest and the period will
be around 7 seconds with breaking waves around 3 to 4 feet.
Thus, we will continue with the MODERATE risk for the
development of dangerous rip currents for the NJ Shore and LOW
risk for Delaware Beaches as flow will be more offshore there

For Wednesday, winds go more west/southwesterly and lighten to
around 10 MPH or less. Seas decrease as well within the surf
zone to around 2 feet. As a result, a LOW risk for the
development of rip currents will be in place for the Jersey
Shore and Delaware Beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 11 AM Tuesday to 2 AM EDT Wednesday
     for ANZ450.
     Small Craft Advisory from 5 AM Tuesday to 2 AM EDT Wednesday
     for ANZ451>455.

&&

SYNOPSIS...AKL/Guzzo/Hoeflich
NEAR TERM...AKL/MJL
SHORT TERM...AKL/Guzzo
LONG TERM...AKL/Guzzo
AVIATION...Guzzo/MJL
MARINE...Guzzo/Hoeflich/MJL
Hazardous weather outlook, Jun 30, 2:49 PM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
249 PM EDT Mon Jun 30 2025

MDZ012-015-019-020-011900-
Kent MD-Queen Annes-Talbot-Caroline-
249 PM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This afternoon and tonight.

	There is a MARGINAL RISK for severe thunderstorms on Monday.

 There is a MARGINAL RISK for excessive rainfall on Monday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

	There is a SLIGHT RISK for severe thunderstorms on Tuesday.

	There is a SLIGHT RISK for excessive rainfall on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MJL

In the hours before

Local storm report, Jun 30, 7:00 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
700 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     Tstm Wnd Dmg     Bridgewater             40.59N 74.63W
06/30/2025                   Somerset           NJ   911 Call Center

            Trees and wires down. Time estimated from
            radar.

&&

NG
Local storm report, Jun 30, 7:03 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
703 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     Tstm Wnd Dmg     Branchburg Twp          40.56N 74.70W
06/30/2025                   Somerset           NJ   911 Call Center

            Multiple trees down. Time estimated from
            radar.

&&

NG
Local storm report, Jun 30, 7:08 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
708 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     Tstm Wnd Dmg     Bedminster Twp          40.68N 74.65W
06/30/2025                   Somerset           NJ   911 Call Center

            Multiple trees down. Time estimated from
            radar.

&&

NG
Local storm report, Jun 30, 7:12 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
712 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     Tstm Wnd Dmg     Green Brook Twp         40.60N 74.47W
06/30/2025                   Somerset           NJ   911 Call Center

            Multiple trees down. Time estimated from
            radar.

&&

NG
Local storm report, Jun 30, 7:19 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
719 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     Tstm Wnd Dmg     Paradise Twp            41.13N 75.31W
06/30/2025                   Monroe             PA   911 Call Center

            Trees and wires down at the intersection of
            Carlton Road and Paradise Valley Road. Time
            estimated from radar.

&&

NG
Local storm report, Jun 30, 7:24 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
724 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     Tstm Wnd Dmg     Hernyville              41.09N 75.24W
06/30/2025                   Monroe             PA   911 Call Center

            Trees and wires down at the intersection of
            Paradise Valley Road and Route 715. Time
            estimated from radar.

&&

NG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:19 AM EDTHeat AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia13 hr
Jun 30, 1:28 PM EDTSevere Thunderstorm WarningPHIChester, Delaware47 min
Jun 30, 2:14 PM EDTSevere Thunderstorm WarningPHIChester, Delaware46 min
Jun 30, 2:19 PM EDTFlash Flood WarningPHIDelaware, Philadelphia4 hr
Jun 30, 3:14 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery, Philadelphia46 min
Jun 30, 5:14 PM EDTSevere Thunderstorm WarningPHIMonroe46 min
Jun 30, 7:38 PM EDTAreal Flood WarningPHIBerks16 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.